MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL BACTERIAL PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL BACTERIAL PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ enteric bacterial panel assay (ref.442963) from lots 3137729 and 3081371 was performed by the review of the manufacturing records, review of customer¿s data and by the complaint¿s history review.Review of the manufacturing records of bd max¿ enteric bacterial panel assay indicated that lots 3137729 and 3081371 were manufactured according to specifications and met performance requirements.Customer complained about suspected stx false positive results when using bd max¿ enteric bacterial panel kit from lots 3081371 and 3137729.Customer provided database from instrument ct1164 for investigation.Samples a3, a5, a9, a12 and b8 in runs #3048 and samples a1, a5 and a9 in run #3096 mentioned by the customer in the complaint text as suspected stx false positive.Both runs # 3048 and #3096 were extracted and manual pcr curve adjudication of the suspected stx false positive results was done.The pcr curves analysis revealed that all the stx positive results were linked to atypical curves, and unlikely true positives, except for the sample tested in position b8 (run 3048), which appears to be a true strong stx positive sample.Database analysis showed that instrument pump #1 presented a higher unresolved rate than the other pumps.This information was transferred to bd service and a complaint on this instrument is already opened for further investigation.Data analysis did not suggest specific lots linked to positive results issues.Overall, based on the investigation and data provided, bd was unable to confirm the exact cause of the customer¿s positive results although an instrument related issue is suspected of being involved.The root cause was not identified.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on the bd max¿ enteric bacterial panel assay lots 3081371 and 3137729.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.Bd quality will continue to monitor for trends.This mdr is being submitted as part of a retrospective review of records dating april 2023¿2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd max¿ enteric bacterial panel, there was a false positive result.There was no report of patient impact.

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL BACTERIAL PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22912622
Report Number3007420875-2025-00143
Device Sequence Number15735946
Product Code PCI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(11)230322(17)241012(10)3081371
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442963
Device Lot NumberSEE H.11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown